Doctor insights on:
Thyroxine Overdose In Children
The definition of a drug overdose (legal or illegal) of any kind is simply taking too much of a substance than is recommended. Technically the FDA adds the most important part: at amounts sufficient to possibly cause or that causes an adverse event or side effect. You can overdose on an accepted amount if it right too much for you, someone on 25 mcg thyroxine who ...Read more
Tsh, T3, T4, symptoms: Blood tests can determine overdose. Symptoms of excessive thyroid intake include anxiety, heart racing, headaches, hair shedding, shortness of breath, muscle weakness, overactive bowel function (i.e. Frequent bms, loos stools), possibly elevated temperature, weight loss, high blood pressure. Over long period of time, eyes will start to protrude. ...Read more
Taking too much: The definition of a drug overdose (legal or illegal) of any kind is simply taking too much of a substance than is recommended. Technically the FDA adds the most important part: at amounts sufficient to possibly cause or that causes an adverse event or side effect. You can overdose on an accepted amount if it right too much for you, someone on 25 mcg thyroxine who takes 2 technically overdosed. ...Read more
Synthroid: Synthroid (levothyroxine) overreplacement causes subclinical hyperthyroidism (normal serum T4 and T3 and low serum TSH concentrations) or even overt hyperthyroidism. The main risks are arrhythmia and accelerated bone loss/fractures, especially in older patients. Maintenance dose should be adjusted appropriately by a physician. ...Read more
It depends: If severe, too much thyroid hormone in the blood can cause organs to stop working properly, a condition known as thyroid storm, and treatment in a hospital ICU may be needed. For less severe cases, treatment with beta-blockers (bp meds) may lessen symptoms of palpitations, shakiness, and jitters. For mild cases, no treatment may be needed at all. ...Read more
Yes: Yes. That seems like an abnormally large dose. ...Read more
Symptomatic: Many times will treat based on symptoms once dz is confirmed (within a certain range of normal). If symptoms of hyperthyroid would cut down dose, ie anxiety, agitation, tremor, exophthalmos, palpitations, diarrhea, jittery, racing heart, overheating, significant wt loss, insatiable appetite etc.... ...Read more
See below.: Thyroxine overdose can cause tremors, anxiety, increased heart rate, increased body temperature, agitation, confusion, diarrhea, and seizures. If you are ever worried that an overdose has occurred, call 911. If you’re less certain and feel the situation is less of an emergency, call 800.222.1222 for guidance. ...Read more
Synthoid is a synthetic thyroid hormone. Thyroid increases your metabolism and too much will cause you to get febrile, jittery, tachycardic and hypertensive.
Serious problems with thryoid overdose are usually cardiac are related to arrythmias or heart attacks. For example frontline treatment for thyroid excess is giving a beta blocker that blocks the cardiac effects. ...Read more
Hyperthyroidism: Overdosing on synthroid (thyroxine) will cause hyperthyroidism. Some symptoms of hyperthyroidism are: feeling nervous, fast heartbeat, weight loss, feeling hot, trouble sleeping, feeling anxious, sweating heavily, muscle weakness, increased appetite, frequent bowel movement...Some hyperthyroid patients will have 1-2 symptoms, some have all of them and some have none of them at all. ...Read more
Don't do it: People who try this feel terrible and gain the weight right back. There is some risk of putting your heart into a rhythm disturbance. The most successful weight-loss happens when a person finds an aerobic sports activity that they actually enjoy, and can share with a partner / friend. ...Read more
I took 7.5 mg 7500mcg Synthroid (thyroxine) 4 days ago. Is that enough to cause overdose symptoms?
Yes: That's a huge dose. Please see your doctor. ...Read more
About 1-2 weeks.: The effects of overdosing appear 6 hours to 11 days after ingestion. ...Read more
Side effects of taking overdose of Thyroxine sodium 50 mcg, my frnd takes 30 tablets in place of 1 tablet. So, what is the side effects? & wht I do?
Er: Your friend should go to the nearest ER ...Read more
Sir, my wife 36/ 5.4 inches / obese 88 kgs, housewife, 2 childern. On thyroxine 75 mg. Mainly lagre bally. Pls advice for best treatment?
Following biopsy surgery I have been woozy. 2. 5 weeks later still woozy. Have tried anti nausia, stopping thyroxine for 4 days as suspected overdosed pre surgery.
Biopsy: Where was the biopsy? If there is no signs of continuous bleeding from the site of biopsy, the procedure of may not be the reason for the woozy feeling. ...Read more
My TSH is normal after taking thyroxine 100mcg for 1 month. Can we plan for children now? Doctor told to continue same medicine for next 3 months again.
Yes: Generic synthroid is called levothyroxine. Taking generic version is reasonable and will likely achivevsimilar results, however I would recommend that you inform your endocrinologist about such switch as you may need to have your thyroid levels checked soon (a few weeks) after making the switch to ensure your dosing is appropriate. I would also recommend that you adhere to one kind of preparation. ...Read more
You cannot function without thyroid hormones.
They will have to given to you by pills if you don't make enough thyroid hormones yourself. ...Read more
Hypothyroid: Hi. If you're hypothyroid and don't take your l-thyroxine, you'll be untreated hypothyroid...but somehow, I betcha knew that! ...Read more
Can overdose: If the synthroid (thyroxine) is not prescribed for the child, the child can have an overdose which can be dangerous. Synthroid (thyroxine) (thyroid medication) can increase the thyroid levels. Good thing if your level is low; bad thing if your child's level is normal and she takes an adult dose. Keep all meds out of reach of children! ...Read more